Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 103, NWS Blacksburg, VA

June 13, 20174 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2017, 5:43 PM EDT for 4 counties in Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2017, 5:43 PM EDT (21:43 UTC)
Expired
Jun 13, 2017, 6:45 PM EDT
In force
62 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:54 PM EDTTSTM WND DMG3 Sse Cody, VAONE TREE DOWN OVER BEALS RD. TIME RADAR ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WUUS51 KRNK 132143
SVRRNK
VAC031-037-083-143-132245-
/O.NEW.KRNK.SV.W.0103.170613T2143Z-170613T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
543 PM EDT TUE JUN 13 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northern Charlotte County in south central Virginia...
  Southeastern Campbell County in central Virginia...
  East central Pittsylvania County in south central Virginia...
  Northwestern Halifax County in south central Virginia...

* Until 645 PM EDT

* At 543 PM EDT, severe thunderstorms were located along a line
  extending from near Wren to near Java, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Brookneal...
  Charlotte Court House...
  Phenix...
  Nathalie...
  and Cody.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3681 7894 3686 7928 3716 7880 3712 7851
      3712 7850 3711 7850
TIME...MOT...LOC 2143Z 268DEG 15KT 3712 7880 3687 7919 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
3 follow-up statements
843 
WWUS51 KRNK 132207
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT TUE JUN 13 2017

VAC143-132216-
/O.CAN.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Pittsylvania VA-
607 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PITTSYLVANIA 
COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3681 7894 3684 7911 3702 7902 3716 7880
      3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2206Z 242DEG 29KT 3714 7872 3698 7894 

$$

VAC031-037-083-132245-
/O.CON.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Charlotte VA-Campbell VA-Halifax VA-
607 PM EDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT 
FOR NORTHERN CHARLOTTE...SOUTHEASTERN CAMPBELL AND NORTHWESTERN 
HALIFAX COUNTIES...

At 606 PM EDT, severe thunderstorms were located along a line
extending from near Madisonville to near Nathalie, moving northeast
at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Brookneal...
Charlotte Court House...
Phenix...
Nathalie...
and Cullen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3681 7894 3684 7911 3702 7902 3716 7880
      3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2206Z 242DEG 29KT 3714 7872 3698 7894 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
737 
WWUS51 KRNK 132221
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
621 PM EDT TUE JUN 13 2017

VAC031-132230-
/O.CAN.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Campbell VA-
621 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMPBELL COUNTY 
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3681 7894 3703 7892 3703 7890 3712 7886
      3716 7880 3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2220Z 268DEG 15KT 3714 7865 3698 7887 

$$

VAC037-083-132245-
/O.CON.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Charlotte VA-Halifax VA-
621 PM EDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN CHARLOTTE AND NORTH CENTRAL HALIFAX COUNTIES...

At 620 PM EDT, severe thunderstorms were located along a line
extending from Cullen to near Aspen, moving east at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Charlotte Court House...
Phenix...
Cullen...
Crystal Hill...
and Wren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3681 7894 3703 7892 3703 7890 3712 7886
      3716 7880 3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2220Z 268DEG 15KT 3714 7865 3698 7887 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
870 
WWUS51 KRNK 132240
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
640 PM EDT TUE JUN 13 2017

VAC037-083-132250-
/O.EXP.KRNK.SV.W.0103.000000T0000Z-170613T2245Z/
Charlotte VA-Halifax VA-
640 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHARLOTTE AND NORTH 
CENTRAL HALIFAX COUNTIES WILL EXPIRE AT 645 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3681 7894 3703 7892 3703 7890 3712 7886
      3716 7880 3712 7851 3712 7850 3711 7850
TIME...MOT...LOC 2240Z 268DEG 15KT 3714 7856 3698 7878 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:56 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 13, 3:56 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
356 PM EDT Tue Jun 13 2017

.SYNOPSIS...
Strong high pressure centered along the southeast Atlantic
coast will provide summer-like weather with very warm, hazy, and
humid conditions. Increasing moisture will lead to a daily
threat of showers and thunderstorms into early next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 300 PM EDT Tuesday...

High pressure located off the southeast Atlantic coast will continue
a warm moist southwesterly flow of unstable air across the region.
A mid-upper level low and related cold pool aloft will travel slowly
east across our area this afternoon into tonight. Outflow boundaries
from this morning convection across West Virginia associated with
shortwave rolling around the upper ridge helping enhance convection.
Scattered to numerous shower and thunderstorm along the mountains
will travels eastward into Piedmont into tonight. Some of the storms
will contain heavy rains and gusty winds. Any training or slow
moving storms could contain heavy rains and potential flooding. The
higher pwats values around 1.5 inches and mean wind less than 15 kts
support better flooding potential in the west as highlighted with
the marginal area in day 1 excessive rainfall. The Day One
convective outlook only indicated general thunderstorms for forecast
area. However, the combination of healthy DCAPE and decent LIs may
result in pulse severe thunderstorms. The main threats will be hail
and damaging winds. Showers and thunderstorms will taper off quickly
tonight with the loss of solar heating. However, a few showers may
linger tonight mainly in the west. The combination of low level
moisture and light winds will result in areas of fog overnight
especially where it rains. Low temperatures tonight will range from
the the upper 50s in the mountains in the mountains the upper 60s in
the Piedmont.

Scattered showers and thunderstorms are expected Wednesday with
abundant moisture lifting northward along the Appalachians and
strong daytime heating. A backdoor cold front will move
southwestward over the area Wednesday into Wednesday night. Very
weak flow aloft and negligible vertical shear suggest development of
loosely organized pulse storms with potential for some cells to
produce microbursts with strong surface winds during the afternoon
and evening. The Day Two convective outlook has highlighted
entire forecast area in a marginal risk for Wednesday.
Convection will begin along the ridges and gradually spread east
during the afternoon. Locally heavy rains are possible with
slow moving or training thunderstorms with increasing PWAT.
Light winds aloft may also promote slow storm movement
especially in the west, making for prolonged periods of heavy
rain for some locations. High temperatures Wednesday will vary
from the upper 70s in the mountains to the lower 90s in the
east.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 340 PM EDT Tuesday...

Scattered showers and storms likely to linger into the
overnight hours, especially in the northeast part of the County
Warning Area closer to the support of the backdoor frontal
boundary. Any severe threat should diminish by late evening
with loss of heating but will need to watch for isolated flash
flooding with potential for training of storms as weak steering
flow from west will be fighting slow movement of boundary from
the opposite direction.

By Thursday the focus shifts more to the west with convergence
near mountains with the weak surface boundary and also an
approaching weak upper wave moving in from the west. Some models
suggest a more organized system coming in late evening to
overnight, while most show typical diurnal development over
higher terrain earlier in the afternoon. In any case, Thursday
looks like potentially a higher coverage day, at least west of
the Blue Ridge, as well as better chances for isolated flash
flooding and isolated severe. Storm motions should still be
relatively slow from the west as well.

Friday could be more of the same but with a focus more along and
east of the Blue Ridge if timing of models is correct, with a
weak surface trough just east of the Blue Ridge and another weak
upper wave approaching late in the day. Keeping likely showers
and storms both Thurs and Fri with some lingering thunderstorm
chances into overnight hours but diminishing in coverage,
especially late Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 355 pm EDT Tuesday...

Moist pattern persists through the weekend but upper ridge
shifts deepens in amplitude a bit as upper trough slowly digs in
across the Great Lakes region and turns the mean flow more from
the SW as opposed to W. No obvious upper disturbances over the
weekend so coverage of diurnal convection may be a little
reduced compared to the previous couple of days, and may die
off more quickly overnight. Warm and humid conditions during the
day will continue.

Then upper trough swings through most likely on Monday as models
are in fairly good agreement with this, and associated cold
front appears likely to come through during the daytime hours.
If so, Monday could be the best chances for more widespread
severe activity as shear increases just enough for better
organization. With many days of scattered convection preceding
it, this would likely also bring an increased flash flood threat
as most locations bound to have more saturated conditions. At
this point Tuesday appears to be somewhat drier behind the
front, although some ensemble model members as well as the
Canadian model suggest front may not get too far east and may be
lingering precip chances. For now kept PoPs below 15 percent
and lowered temps and dew pts a few degrees from Monday, but not
highly confident in the front moving all the way through and
will have to watch closely the signals from a couple models
showing more tropical moisture trying to get up here by mid next
week, but for now those solutions do not seem likely.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 140 PM EDT Tuesday...

High pressure will remain along the southeast Atlantic Coast
this afternoon into Wednesday. This will support mainly VFR
conditions through the TAF valid period with the exception of
brief periods of scattered MVFR due to diurnally driven deep
convection and patchy fog/haze.

MVFR/IFR scattered deep convection in the mountains will move
east this afternoon and drift east into the piedmont before
dissipating near sunset. A few showers will may linger overnight
mainly in the west. Scattered MVFR convection will continue
Wednesday as backdoor cold front approaches from the northern
Virginia.

High confidence in ceilings, visibilities and winds during the
taf period.

Extended Aviation Discussion...

Deep Gulf moisture will spread north and northeast from the
Midsouth and Southeast U.S. into the Mid-Atlantic region through
midweek. Expect an increase in diurnally driven showers and
thunderstorms, with scattered to numerous coverage is
anticipated Wednesday afternoon as a backdoor cold front
approaches from northern VA. This front will linger in the area
Wednesday night through Thursday before retreating back to the
north. A stronger cold front and upper-level disturbance will
arrive from the west late in the week. Therefore, expect
scattered to numerous convective activity, mainly during the
afternoon and evenings, throughout the week beginning Wednesday.
Wed-Fri offer the best opportunities for widespread showers and
thunderstorms and extended periods of sub-VFR ceilings and
visibilities. In addition, radiational late night/early morning
fog will be on the increase once daily showers and thunderstorms
commence, hence Wednesday morning onward. Unsettled weather
continues into the weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK/PM
NEAR TERM...KK
SHORT TERM...SK
LONG TERM...SK
AVIATION...KK/PM
Hazardous weather outlook, Jun 13, 3:19 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
319 PM EDT Tue Jun 13 2017

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-141930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
319 PM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Scattered showers and thunderstorms are expected this afternoon into
tonight. Some of the storms will be severe this afternoon into
tonight with hail and gusty winds.

Slow movement will also lead to locally heavy rain and potential for
poor drainage flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong storms are possible Wednesday, some marginally severe with
the potential for damaging wind and large hail.

Thunderstorms Thursday and into the weekend may also pulse into
locally strong to marginally severe levels. However, the probability
of widespread hazardous weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 13, 5:01 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             3 SE ROANOKE            37.24N 79.92W
06/13/2017  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

&&

WHP
Special weather statement, Jun 13, 5:05 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
505 PM EDT TUE JUN 13 2017

VAZ012-132130-
Wythe-
505 PM EDT TUE JUN 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WYTHE COUNTY...

At 505 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wytheville to Coleman Store.
Movement was southeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Coleman Store...
and Ivanhoe.

LAT...LON 3693 8117 3691 8094 3684 8087 3684 8108
TIME...MOT...LOC 2105Z 301DEG 7KT 3691 8111 3689 8096

DS
Local storm report, Jun 13, 5:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     KING                    36.28N 80.36W
06/13/2017                   STOKES             NC   EMERGENCY MNGR

            TREES DOWN IN KING.

&&

KKOSTURA
Special weather statement, Jun 13, 5:22 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
522 PM EDT TUE JUN 13 2017

VAZ044>046-058-059-132145-
Halifax-Campbell-Pittsylvania-Charlotte-Appomattox-
522 PM EDT TUE JUN 13 2017

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
APPOMATTOX...NORTHWESTERN CHARLOTTE...SOUTHEASTERN CAMPBELL...EAST
CENTRAL PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...

At 521 PM EDT, radar indicated scattered strong thunderstorms along
a line extending from near Evergreen to near Java. Movement was
southeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Brookneal...
Red House...
Mt Airy...
Cody...
and Long Island.

Frequent cloud to ground lightning is occurring with some of these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3729 7868 3700 7888 3685 7915 3686 7935
      3734 7885
TIME...MOT...LOC 2121Z 297DEG 8KT 3727 7882 3687 7928

DS
Special weather statement, Jun 13, 5:25 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
525 PM EDT TUE JUN 13 2017

VAZ012-015-016-132200-
Grayson-Wythe-Carroll-
525 PM EDT TUE JUN 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN WYTHE...WESTERN CARROLL AND EASTERN GRAYSON COUNTIES AND
THE CITY OF GALAX...

At 525 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Byllesby to near Spring Valley.
Movement was south at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Galax...
Independence...
Fries...
Byllesby...
and Cripple Creek.

LAT...LON 3665 8076 3661 8114 3683 8111 3687 8082
TIME...MOT...LOC 2125Z 342DEG 12KT 3679 8089 3676 8109

DS
Local storm report, Jun 13, 5:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 SE DANBURY            36.40N 80.20W
06/13/2017                   STOKES             NC   TRAINED SPOTTER

            SEVERAL TREES DOWN. DIME SIZED HAIL REPORTED NEAR THE
            HOSIPTAL.

&&

KKOSTURA

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:42 AM EDTSpecial Weather StatementRNKBland, Tazewell, Wythe48 min
Jun 13, 11:48 AM EDTSpecial Weather StatementRNKGiles42 min
Jun 13, 12:29 PM EDTSpecial Weather StatementRNKCarroll46 min
Jun 13, 1:05 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford55 min
Jun 13, 1:31 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Pulaski, Roanoke, City of Radford44 min
Jun 13, 2:07 PM EDTSpecial Weather StatementRNKFranklin53 min
Jun 13, 2:17 PM EDTSpecial Weather StatementRNKHenry, Patrick43 min
Jun 13, 2:31 PM EDTSpecial Weather StatementRNKSmyth44 min
Jun 13, 2:36 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke54 min
Jun 13, 2:37 PM EDTAreal Flood AdvisoryRNKCity of Roanoke4 hr
Jun 13, 2:48 PM EDTSevere Thunderstorm WarningRNKBotetourt, Rockbridge42 min
Jun 13, 3:36 PM EDTSpecial Weather StatementRNKCity of Buena Vista39 min
Jun 13, 4:26 PM EDTSpecial Weather StatementRNKCity of Danville34 min
Jun 13, 4:53 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville67 min
Jun 13, 5:05 PM EDTSpecial Weather StatementRNKWythe25 min
Jun 13, 5:10 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville4 hr
Jun 13, 5:22 PM EDTSpecial Weather StatementRNKCampbell23 min
Jun 13, 5:25 PM EDTSpecial Weather StatementRNKCity of Galax35 min
Jun 13, 5:46 PM EDTSpecial Weather StatementRNKHalifax29 min
Jun 13, 5:57 PM EDTSpecial Weather StatementRNKCity of Galax33 min
Jun 13, 6:08 PM EDTSevere Thunderstorm WarningRNKGrayson33 min
Jun 13, 6:12 PM EDTSpecial Weather StatementRNKCharlotte33 min
Jun 13, 6:17 PM EDTSpecial Weather StatementRNKCity of Galax28 min
Jun 13, 6:32 PM EDTSpecial Weather StatementRNKBuckingham28 min
Jun 13, 7:02 PM EDTSpecial Weather StatementRNKCumberland28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.